MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD¿ PLASTIPAK LUER SLIP SYRINGES; PISTON SYRINGE

BECTON DICKINSON, S.A. BD¿ PLASTIPAK LUER SLIP SYRINGES; PISTON SYRINGE
Model Number 300613
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.Initial reporter name and address: initial reporter facility name: (b)(6).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd¿ plastipak luer slip syringes the plunger is difficult to move.The following information was provided by the initial reporter, translated from french to english translated from french: the syringe is difficult to use, the plunger is difficult to move.The anesthetist had difficulties injecting his products because of the resistance of the piston.
 
Additional Manufacturer Narrative
H6: investigation summary: no photos or physical samples that display the reported condition were available for investigation.A device history review was performed for reported lot 2205046, no deviations or non-conformances were identified during the manufacturing process that could have contributed to the reported issue.Retained samples from the same lot were used for additional evaluation.The products were visually inspected, no damage or defects were identified and the stoppers were properly assembled on to the plunger rod.The silicone employed in this product is a medial grade and is used during the syringe assembly process to lubricate the cylinders in the silicone station in order to help ease the movement of the plunger.Throughout the manufacturing process, break out force, sustaining force testing, and silicone content tests are conducted for each lot.Results for the reported lot were reviewed and no issues were identified.Testing was also performed on the retained samples and all product was confirmed to be within required specifications.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.Based on the available information, we are not able to identify a root cause related to the manufacturing process at this time.
 
Event or Problem Description

Brand Name
BD¿ PLASTIPAK LUER SLIP SYRINGES
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15200486
Report Number3003152976-2022-00363
Device Sequence Number6451263
Product Code FMF
UDI-Device Identifier30382903006138
UDI-Public30382903006138
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number300613
Device Catalogue Number300613
Device Lot Number2205046
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer09/21/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown